MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SELECT LPES 45 DEG TIP; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SELECT LPES 45 DEG TIP; CATHETER, CONTINUOUS FLUSH
Model Number 606-S155FX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter first name was not reported.The initial reporter phone: (b)(6).The initial reporter email address was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30763314) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00566 and 3008114965-2022-00567.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the physician tried to deploy an orbit galaxy helical xtrasoft coil (640hx0204 / 30723400) through a 150cm x 5cm, 45-degree prowler select plus microcatheter (606s155fx / 30763314), but while advancing the coil midway through, the physician encountered resistance inside the microcatheter.The physician was unable to push the coil forward and was unable to retract the coil out from the microcatheter.As a result, the physician removed the microcatheter and the coil together.The procedure was completed using a new microcatheter and new coil.On 24-aug-2022, additional information was received.The information indicated that the target vessel was the anterior communicating artery (acom).The complaint devices did not appear damaged at any time.Nothing was noted to be obstructing the microcatheter.A continuous flush was maintained through the microcatheter.Based on the additional event information on 24-aug-2022, the event has been deemed reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 13-sep-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00566 and 3008114965-2022-00567.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the physician tried to deploy a 2mm x 4cm orbit galaxy helical xtrasoft coil (640hx0204 / (b)(6)) through a 150cm x 5cm, 45-degree prowler select plus microcatheter (606s155fx / (b)(6)), but while advancing the coil midway through, the physician encountered resistance inside the microcatheter.The physician was unable to push the coil forward and was unable to retract the coil out from the microcatheter.As a result, the physician removed the microcatheter and the coil together.The procedure was completed using a new microcatheter and new coil.On 24-aug-2022, additional information was received.The information indicated that the target vessel was the anterior communicating artery (acom).The complaint devices did not appear damaged at any time.Nothing was noted to be obstructing the microcatheter.A continuous flush was maintained through the microcatheter.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 150cm x 5cm, 45-degree prowler select plus microcatheter received contained in the decontamination pouch.Visual inspection was performed.There was no appearance of damage observed.The inner diameter (id) and outer diameter (od) of the device was confirmed to be within specifications.The microcatheter was flushed until water was observed coming out from the distal end.Then the returned 2mm x 4cm orbit galaxy helical xtrasoft was introduced into the microcatheter and advanced.The 2mm x 4cm orbit galaxy helical xtrasoft was advanced until it came out from the distal tip of the microcatheter without any noticeable resistance.The functional test was performed with the concomitant 2mm x 4cm orbit galaxy helical xtrasoft coil the returned 2mm x 4cm orbit galaxy helical xtrasoft was able to pass through the entire length of the microcatheter without significant resistance.Additionally, no other damages were found on the microcatheter that could have contributed to the issue reported during the procedure.The reported issue documented in the complaint cannot be confirmed with the evidence available.It is possible that other clinical and procedural factors that cannot be replicated during the analysis may have contributed to the reported failure.A review of manufacturing documentation associated with this lot (30763314) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following caution: ¿ if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the catheter and guidewire as a system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00566 and 3008114965-2022-00567.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SELECT LPES 45 DEG TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15366777
Report Number3008114965-2022-00567
Device Sequence Number6277244
Product Code KRA
UDI-Device Identifier10886704028772
UDI-Public10886704028772
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number606-S155FX
Device Catalogue Number606S155FX
Device Lot Number30763314
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer09/13/2022
09/27/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date09/13/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG HELICAL XTRSOFT COIL 2X4.
Patient SexUnknown